Document Detail


Chloroquine-induced hyperpigmentation of the hard palate.
MedLine Citation:
PMID:  22414521     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
This article reports a rare case of extensive palatal pigmentation secondary to long-term chloroquine treatment. Chloroquine was originally used as an antimalarial agent, but it is now widely used as an adjunct in the treatment of autoimmune diseases. Adverse effects of chloroquine usually include skin changes such as bullous pemphigoid, exacerbation of psoriasis, and pigmentation of the skin and mucous membranes as well as retinopathy, gastrointestinal alterations, and neuromuscular disorders. Extensive oral pigmentation is an uncommon feature of an adverse drug effect, and diagnosis should be based on clinicopathological findings.
Authors:
Catarina da Mota Vasconcelos Brasil; Camila Maria Beder Ribeiro; Deborah Daniella Diniz Fonseca; Luiz Alcino Monteiro Gueiros; Jair Carneiro Leao
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  General dentistry     Volume:  60     ISSN:  0363-6771     ISO Abbreviation:  Gen Dent     Publication Date:    2012 Mar-Apr
Date Detail:
Created Date:  2012-03-14     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7610466     Medline TA:  Gen Dent     Country:  United States    
Other Details:
Languages:  eng     Pagination:  e74-8     Citation Subset:  D    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Clinical efficacy of tetracaine anesthetic paste.
Next Document:  Influence of acid-etching and ceramic primers on the repair of a glass ceramic.